Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 370, NWS Mobile, AL

September 19, 2021

NWS Mobile, AL issued this special marine warning at Sep 19, 2021, 10:53 AM CDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2021, 10:53 AM CDT (15:53 UTC)
Expired
Sep 19, 2021, 11:45 AM CDT
In force
52 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Eglin Afb radar (KEVX), 103 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

217 
WHUS54 KMOB 191553
SMWMOB
GMZ655-191645-
/O.NEW.KMOB.MA.W.0370.210919T1553Z-210919T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1053 AM CDT Sun Sep 19 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
  20 NM...

* Until 1145 AM CDT.

* At 1052 AM CDT, a strong thunderstorm producing waterspouts was
  located near West Santa Rosa Sound, or 15 nm east of Pensacola
  Pass. The strong thunderstorm was nearly stationary.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Public.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* The strong thunderstorm will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

Report severe weather to the Coast Guard or the National Weather
Service.

&&

LAT...LON 3033 8683 3024 8702 3033 8711 3035 8706
      3037 8690
TIME...MOT...LOC 1552Z 233DEG 3KT 3031 8700 

WATERSPOUT...OBSERVED
HAIL...0.00IN
WIND...>34KTS

$$

MM

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Sep 19, 6:48 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 19, 6:48 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
648 AM CDT Sun Sep 19 2021

.NEAR TERM UPDATE /Now Through Monday/...A weak upper level low
centered over the ARLATEX region will lift north-northeastward
through Sunday evening, becoming centered over western Illinois by
midnight. However, the base of the upper shortwave that housed
the departing low will remain as far south as the northwest Gulf
of Mexico. This shortwave will eventually become broader and
weaker through the remainder of the near term as it moves very
slowly eastward over the lower Mississippi River region, and a
longwave trough digs southeast over the Northern Plains. PWATs
will remain from 1.9 to 2.2" through Sunday evening, and then
gradually lower from west to east to between 1.7 to 1.9" late
Sunday night through Monday afternoon.

The high initial values will result in a 70-80% of showers and
thunderstorms again today as we maintain a typical diurnal cycle,
followed by isolated to scattered showers and storms Sunday night.
The slightly lower atmospheric moisture on Monday will result in
slightly lower precipitation chances, with a 40-50% of showers and
thunderstorms across the southwest half of the forecast area, and a
60-70% of showers and thunderstorms across the northeast half.
Despite the fact that the Flash Flood Watch was allowed to expire
this evening, isolated instances of heavy rainfall and nuisance
flooding will remain through the near term, especially with any slow
moving showers and storms given the saturated soils. A couple storms
may have some gusty winds thanks to water loading processes.

Low temperatures tonight remain on track to bottom out in the lower
to middle 70's. The same is expected Sunday night. High temperatures
in the lower to middle 80s are forecast both today and Monday.
However, a few readings in the upper 80s could occur Monday
afternoon across south central Alabama. /22 BB/03

&&

.AVIATION...
12Z issuance...A mixed bag of ceilings and visbys across the area
with mostly MVFR and IFR cigs and visbys. Fully expect IFR cigs to
slowly lift throughout the morning with MVFR prevailing throughout
most of the day. Scattered showers and thunderstorms will develop
again by mid-day near the coast then move inland throughout the
afternoon. IFR visbys will be possible within the strongest of
storms during the afternoon. Winds will remain light out of the
southeast becoming light and variable overnight. Storms should
subside during the early evening hours; however, there should be
enough moisture around for another round of lower cigs during the
overnight hours tonight. BB/03

&&

.PREV DISCUSSION... /issued 432 AM CDT Sun Sep 19 2021/

NEAR TERM UPDATE /Now Through Monday/...A weak upper level low
centered over the ARLATEX region will lift north-northeastward
through Sunday evening, becoming centered over western Illinois by
midnight. However, the base of the upper shortwave that housed
the departing low will remain as far south as the northwest Gulf
of Mexico. This shortwave will eventually become broader and
weaker through the remainder of the near term as it moves very
slowly eastward over the lower Mississippi River region, and a
longwave trough digs southeast over the Northern Plains. PWATs
will remain from 1.9 to 2.2" through Sunday evening, and then
gradually lower from west to east to between 1.7 to 1.9" late
Sunday night through Monday afternoon.

The high initial values will result in a 70-80% of showers and
thunderstorms again today as we maintain a typical diurnal cycle,
followed by isolated to scattered showers and storms Sunday night.
The slightly lower atmospheric moisture on Monday will result in
slightly lower precipitation chances, with a 40-50% of showers and
thunderstorms across the southwest half of the forecast area, and a
60-70% of showers and thunderstorms across the northeast half.
Despite the fact that the Flash Flood Watch was allowed to expire
this evening, isolated instances of heavy rainfall and nuisance
flooding will remain through the near term, especially with any slow
moving showers and storms given the saturated soils. A couple storms
may have some gusty winds thanks to water loading processes.

Low temperatures tonight remain on track to bottom out in the lower
to middle 70's. The same is expected Sunday night. High temperatures
in the lower to middle 80s are forecast both today and Monday.
However, a few readings in the upper 80s could occur Monday
afternoon across south central Alabama. /22 BB/03

SHORT TERM /Monday night Through Tuesday night/...An upper trough
will move from the northern plains into the Ohio Valley by
Tuesday night. An associated sfc cold front will will advance into
the southeast ahead of the upper trough Tuesday into Tuesday night.
The airmass over the area will remain very moist with
precipitable water values around 2 inches. The combination of deep
layer moisture, daytime heating and the approaching front will
bring scattered to numerous showers and thunderstorms to the area
on Tuesday continuing into Tuesday night as the cold front begins
to move across the area. Highs on Tuesday will be in the mid 80s
with lows on Tuesday night dependent on where the front is
located, with mid/upper 60s across far northwest areas to low to
mid 70s along the coast. /13

EXTENDED TERM /Wednesday Through Saturday/...An upper level shortwave
trough moving over the Mississippi River continues to move east,
leaving a mean upper trough over the eastern Conus in its wake.
Several shortwave systems move through the mean upper trough through
the Extended, eventually shifting the northern end of the mean
trough east, but leaving the southern end over the Southeast. A cold
front moves south across the southeast Wednesday through Wednesday
night in response to the first passing upper trough, with surface
high pressure settling over the eastern Conus for the latter half of
the week into the weekend. The ECMWF is advertising a deeper upper
trough passing, leading to a stronger cold front and a bit cooler
forecast through the Extended. Guidance does agree in any
precipitation moving south of the coast late Wednesday/Wednesday
evening. So, for the forecast, have showers and thunderstorms in the
forecast for Wednesday, shifting south of the coast Wednesday night.
Have blended the GFS/ECWMF numbers, with temperatures below seasonal
norms expected Wednesday into Thursday, then moderating to around
seasonal by Saturday. Low 50s to low 60s Wednesday and Thursday
nights rise to the upper 50s to mid 60s by Saturday night. High
temperatures in the mid 70s to low 80s Wednesday and Thursday rise
to the low to mid 80s by Saturday. /16

MARINE...A light easterly flow tonight into Sunday morning will
shift to a light to moderate southerly flow through Monday, and then
westerly on Tuesday. Shower and thunderstorm chances and seas 1 to 2
feet will remain possible through Tuesday night. A cold front is
expected late Tuesday night, brining increasing offshore winds and
building seas through midweek. Current guidance continues to suggest
that the end of the work week may have to be watched for a potential
small craft advisory. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 11:12 AM CDTSpecial Marine WarningMOB48 min
Sep 19, 2:21 PM CDTAreal Flood AdvisoryMOBMobile4 hr
Sep 19, 2:24 PM CDTAreal Flood AdvisoryMOBBaldwin4 hr
Sep 19, 3:11 PM CDTAreal Flood AdvisoryMOBBaldwin2 hr
Sep 19, 3:31 PM CDTFlash Flood WarningMOBBaldwin2 hr
Sep 19, 4:10 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile34 min
Sep 19, 4:44 PM CDTFlash Flood WarningMOBMobile6 hr
Sep 19, 1:18 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Sep 19, 2:17 PM CDTFlash Flood WarningMOBEscambia3 hr
Sep 19, 3:22 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Sep 19, 5:30 PM CDTAreal Flood WarningMOBEscambia6 hr
Sep 19, 4:10 PM CDTAreal Flood AdvisoryMOBGeorge, Stone3 hr
Sep 19, 4:48 PM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.